MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS 14F CAVACLEAR LASER SHEATH; LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL

THE SPECTRANETICS CORPORATION SPECTRANETICS 14F CAVACLEAR LASER SHEATH; LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL
Model Number 500-514
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k: 510k/pma number is not applicable.De novo number: (b)(4).Device evaluated by mfr: the device was discarded, thus no investigation could be completed.Based on the complaint details, excessive force was applied during use.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A procedure commenced to remove an inferior vena cava (ivc) filter.The filter was no longer needed, and removing it would eliminate the need for anticoagulation.The physician chose a spectranetics 14f cavaclear laser sheath to remove the filter.As the cavaclear was being used, excessive push/pull force was applied by the physician.As a result, the area where the device''s bifurcate handle and the working length meet, bent at a 90 degree angle, exposing the fibers.The physician discontinued use of the first cavaclear, obtained a new cavaclear, and the filter was successfully removed with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.

Brand Name
SPECTRANETICS 14F CAVACLEAR LASER SHEATH
Common Device Name
LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15583738
Report Number1721279-2022-00175
Device Sequence Number7975255
Product Code QRJ
UDI-Device Identifier00813132022969
UDI-Public(01)00813132022969(17)230923(10)C6P21J23A(11)210923
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model Number500-514
Device Catalogue Number500-514
Device Lot NumberC6P21J23A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Initial Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL GUNTHER TULIP VENA CAVA FILTER; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient Age42 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite